In Practice

Blistering rash in a young male child

Cathryn Sanders, Hannelie Potgieter

Abstract


A 3-year-old child was brought to the casualty department at Leratong Hospital, Johannesburg, South Africa, with severe bullous eruptions on the distal portions of both the upper and lower limbs. He had visited three different general practitioners prior to presentation and had been given several drugs and ointments, including three different classes of antibiotics. During his admission, the diagnosis of linear IgA bullous dermatitis was made. Dapsone and prednisone were given and he recovered well.


Authors' affiliations

Cathryn Sanders, Paediatrics Department, Leratong Hospital, Johannesburg, South Africa

Hannelie Potgieter, Paediatrics Department, Leratong Hospital, Johannesburg, South Africa

Full Text

PDF (124KB)

Keywords

Dermatology; Paediatrics; Linear IgA bullous dermatitis

Cite this article

South African Medical Journal 2017;107(7):578-580. DOI:10.7196/SAMJ.2017.v107i7.12407

Article History

Date submitted: 2017-06-30
Date published: 2017-06-30

Article Views

Abstract views: 926
Full text views: 523

Comments on this article

*Read our policy for posting comments here